I don't care about all the other postings on Cymbalta and weight gain I want to ask my own cause it says specifically that it causes loss of appetite. Nothing at all about weight gain in the side effects. I am on 90mgs of Cymbalta. Can it do something to your metabalism? I am gaining weight like a pig SUDDENLY. Been on this dose for 3 months now. Before I was on 60 mg. So been about 6 months total. I am not eating as much as a pig anymore?? I am also on abilify which does make you gain weight but a small mg. 5mg in am, 5mg @bedtime. Been on that for like a year and a half. I did gain a little weight in the begining but not RAPIDLY like whats happening now. I weighed 148 three months ago and now its saying 155.2, once it said 157, 157 OMG. I am 5 ft. Whats going on after this long of being on both of these drugs for a long period of time. I SHOULD BE LOOSING WEIGHT!!! Oh I'm sorry this weight gain happened within 3 weeks of eachother.
Is it true about Cymbalta and weight gain or is it the Abilify only?
- 19 Jun 2011 by Anonymous
- 4 May 2018
- abilify, cymbalta, obesity, weight, appetite
Added 19 Jun 2011:
It JUST happened 3 weeks of eachother I meant to say. I can NOT exercise at all due to my back and bad bad sciatica. Not even walk a little cause my legs hurt. I do have that but I suffer from depression. 60mg was for my depression and bumped it up to 30 mg more for the pain but didn't work for that.
Hi, i came across a discussion board of people taking cymbalta and whether or not they noticed weight gain. It came out about half and half. Some gaining, some losing... Here is the link so you can see what they have said; www.depressionforums.org
Hi Eclipse! I take Cymbalta for chronic pain relief. My dosage has just been increased to 120 mg daily & I can't believe the difference in my pain levels already. Yay! :)
In my own case, Cymbalta has depressed my appetite lately. I've been taking it (60 mg) for a few months now. My lack of appetite started about 3 weeks ago (before my dosage was increased). I just don't have the sensation of "feeling hungry" very often now. I'm hoping that this is just temporary.
Eclipse, I did have some nausea when beginning this medication & I've been nauseous several times lately. I can't attribute this definitely to Cymbalta but I believe that it's likely the cause. The nauseousness is incidental & not severe; it should taper off soon.
These are the factors in my lack of weight gain: 1. I'm sometimes nauseous so I don't want to eat (ugh!) & 2. I don't feel any hunger.
Every individual is unique. Your medications may need to be adjusted. It's not a static thing that never changes. It's ongoing. Please let your doctor know about your concerns. It's good that you're very vigilant about your health Eclipse! You're going forward & taking the best steps for yourself! Great!
Please keep us posted. All the best Eclipse! from Wendy :)
I use to take Cymbalta with Abilify. I still take the Abilify but have switched to Pristiq. I did gain some weight while on the Cymbalta, Abilify combo. I am 5 foot and weighed 170 lbs. I can tell you that since I stopped the Cymbalta I have lost 25 lbs, BUT I have been very diligent about what I am eating now, keeping my calories below 1200 daily. I don't exercise either do to physical limitations. The Cymbalta and the Abilify can encourage the scales to increase for some people. I honestly think that since I have started watching the calorie intake, I could have lost the weight while still on Cymbalta and Abilify. Just my thoughts,
I'm not on Abilify, but I'm on the starting dose of Cymbalta with the starting dose of Lyrica (which is supposed to make you gain weight) and I'll tell you what's kind of weird. When I get hungry, I'm really, really hungry. Like I could eat everything in site (so I just don't prepare much, ha!). But in between, I feel indifferent to food. This is really weird because I've lived my life having a voracious appetite. I even had to finally have gastric bypass, and once the nerves repaired themselves the appetite came back. Luckily, since I can't hold much, I didn't gain much weight back... until my thyroid went nuts. Still battling THAT 30 lbs.
I'm going to be increasing my Cymbalta, and the Lyrica for Fibromyalgia, so I'll be interested to see if the Cymbalta food indifference continues to combat the Lyrica weight-gain.
The only thing I'm thinking about the weight gain for you, is that sometimes 2 drugs together act nothing like each one taken seperately, and maybe there is something chemical happening there. I know in the past, anti-depressants have been notorious for women gaining weight... and turning them into zombies. So maybe the Cymbalta is being affected like that. Hopefully it's like other side effects and it's a temporary one.
I have gained 35 lbs on this in a short time. Very distressed over it bc it really works for pain and it has cured my anxiety. I workout everyday and eat 1200 calories a day. My pharmacist says its the medicine. So. My dilemma is be fat and feel good or stop taking it n c what happens. I talked to my dr n he doesn't want to change my meds bc he says it is the best med for nerve pain. Ahhhhhhh
I gained 40 lbs on cymbalta... but I guess fat is better than dead. Cymbalta saved my life.
It has been observed by diabetics that cymbalta causes elevated blood sugar levels. These blood sugar levels return to normal levels when they stop taking it. It has not been followed for non-diabetic patients, but if it holds true then it could definitely cause weight gain.
The other factor in this would be whether cymbalta caused the mild nausea and loss of appetite that some people have the entire time they are on the med.
I was put on Cymbalta in March of 2012 for an anti-depressant and pain relief from FM. I weighed 145 when I started taking it. Around the second week of April I noticed I was ballooning and at a doctor's appointment, I weighed in at 167??? I gained almost 25 pounds... POOF just like that. I am 5 feet and 7 inches tall. Now I tip the scales at 192... so I have gained almost 50 pounds and I feel like the Good Year blimp. I had been working from home since February of 2009 and hadn't gained an ounce (lost 10 pounds in fact) until I was put on the Cymbalta. I'm curious if anyone has gained a massive amount of weight on this drug.
It is true, I gained 40 pounds in just a couple of months or less, I was so depressed over the weight gain and it just wasn't worth it to me. I have switched to Wellbutrin.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Feb 2014 • 3 answers
Is the possible weight gain from low dose of abilify (2mg) from increased appetite or from the drug?
Updated 3 Jan 2012 • 2 answers
Updated 1 Apr 2018 • 6 answers
Updated 18 Sep 2013 • 3 answers
Updated 31 Oct 2018 • 48 answers